Alert archive / Arkansas / Wind Advisories in 2011
Wind Advisory 23, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Nov 3, 2011, 2:53 AM CDT for 4 states. It took effect at Nov 3, 2011, 3:00 AM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2011, 2:53 AM CDT (07:53 UTC)
- In effect from
- Nov 3, 2011, 3:00 AM CDT
- Expired
- Nov 3, 2011, 3:30 PM CDT
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
All 36 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Shelby County, TN, Tipton County, TN
The radar
The Memphis radar (KNQA), 13 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
193 WWUS74 KMEG 030753 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 253 AM CDT THU NOV 3 2011 ...STRONG WINDS EXPECTED TODAY... .LOW PRESSURE OVER SOUTHEAST MISSOURI WILL TRACK ACROSS SOUTHERN ILLINOIS AND OVER WESTERN KENTUCKY TODAY. MEANWHILE...STRONG HIGH PRESSURE TO THE WEST WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS MUCH OF THE MIDSOUTH WITH STRONG COLD AIR ADVECTION CONTINUING THROUGH THE DAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001-019-020-048>052-088>090- 031700- /O.NEW.KMEG.WI.Y.0023.111103T0800Z-111103T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-DYER-GIBSON-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...DYERSBURG... HUMBOLDT...MILAN...COVINGTON...JACKSON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 253 AM CDT THU NOV 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS...SOUTH WINDS AROUND 20 MPH AHEAD OF THE FRONT EARLY THIS MORNING WILL BECOME WEST BETWEEN 20 AND 25 MPH FROM MID MORNING THROUGH LATE AFTERNOON. GUSTS OF 35 MPH ARE POSSIBLE. * TIMING...UNTIL LATE THIS AFTERNOON. * IMPACTS...UNSECURED LIGHT ITEMS MAY BLOW AROUND AND DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BORGHOFF
2 follow-up statements
375 WWUS74 KMEG 031248 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 748 AM CDT THU NOV 3 2011 ...STRONG WINDS EXPECTED TODAY... .LOW PRESSURE OVER SOUTHEAST MISSOURI WILL TRACK ACROSS SOUTHERN ILLINOIS AND OVER WESTERN KENTUCKY TODAY. MEANWHILE...STRONG HIGH PRESSURE TO THE WEST WILL KEEP A TIGHT PRESSURE GRADIENT ACROSS MUCH OF THE MIDSOUTH WITH STRONG COLD AIR ADVECTION CONTINUING THROUGH THE DAY. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001-019-020-048>052-088>090- 032145- /O.CON.KMEG.WI.Y.0023.000000T0000Z-111103T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-DYER-GIBSON-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...DYERSBURG... HUMBOLDT...MILAN...COVINGTON...JACKSON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 748 AM CDT THU NOV 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...WEST BETWEEN 20 AND 25 MPH. GUSTS OF 35 TO 40 MPH ARE POSSIBLE. * TIMING...UNTIL LATE THIS AFTERNOON. * IMPACTS...UNSECURED LIGHT ITEMS MAY BLOW AROUND AND DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BORGHOFF
971 WWUS74 KMEG 032030 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT THU NOV 3 2011 ...WINDY ADVISORY HAS BEEN CANCELLED... .WINDS HAVE DIMINISHED OVER THE REGION THIS AFTERNOON AND THE WIND ADVISORY HAS BEEN CANCELLED FOR THE ENTIRE MID-SOUTH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001-019-020-048>052-088>090- 032130- /O.CAN.KMEG.WI.Y.0023.000000T0000Z-111103T2300Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-DYER-GIBSON-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...DYERSBURG... HUMBOLDT...MILAN...COVINGTON...JACKSON...BARTLETT...GERMANTOWN... COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 330 PM CDT THU NOV 3 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Nov 3, 12:11 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Nov 3, 12:11 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1211 AM CDT THU NOV 3 2011 .UPDATE... UPDATED FOR THE 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 726 PM CDT WED NOV 2 2011/ UPDATE... SHOWERS ARE JUST NOW BEGINNING TO SHIFT INTO WEST ARKANSAS AS THEY BEGIN THEIR JOURNEY ACROSS THE NATURAL STATE. DISTANCE SPEED TOOL INDICATES THEY SHOULD MAKE IT INTO THE MIDSOUTH AROUND 1 AM...RIGHT ON SCHEDULE AS THE PAST COUPLE OF FORECASTS HAVE INDICATED. IT WILL BE A FAST MOVING SYSTEM...RESULTING IN LESS THAN ONE QUARTER OF AN INCH OF RAIN FOR MOST LOCATIONS. NO STRONG OR SEVERE STORMS ARE EXPECTED WITH ONLY OCCASIONAL THUNDER. THE AIRMASS BEHIND THE FRONT WILL BE ONLY SLIGHTLY COOLER. THE WEEKEND LOOKS FANTASTIC. ONLY MINOR CHANGES MADE TO THE FORECAST. && .PREV DISCUSSION... /ISSUED 353 PM CDT WED NOV 2 2011/ AMPLIFIED MID TO LATE AUTUMN PATTERN WILL REMAIN PROGRESSIVE THROUGH THE END OF THE WEEK. A MORE STATIC PATTERN WILL PERSIST EARLY NEXT WEEK...WITH AN UPPER LEVEL RIDGE OVER THE GULF OF MEXICO... AND A LONGWAVE TROF OVER THE ROCKY MOUNTAINS. A COMPACT UPPER LOW THAT BROUGHT SNOW TO MUCH OF THE CENTRAL ROCKIES THIS MORNING WILL LIFT TO THE MISSOURI OZARKS BY SUNRISE THURSDAY. AN ASSOCIATED SURFACE LOW WILL TRACK AHEAD OF THE UPPER LOW...DRAGGING A PACIFIC COLD FRONT THROUGH MOST OF THE MIDSOUTH DURING THE OVERNIGHT HOURS. PRECIPITABLE WATER VALUES WILL PEAK NEAR 1.4 INCHES AHEAD OF THE APPROACHING FRONT...THOUGH SPEED OF THE OVERALL SYSTEM WILL KEEP QPF GENERALLY BELOW .25 INCHES. MODEST INSTABILITY SHOULD LIMIT THE THREAT OF SEVERE THUNDERSTORMS. AN UPPER LEVEL RIDGE WILL BUILD INTO THE MIDSOUTH ON SATURDAY. LOW DEWPOINTS...LIGHT WINDS AND CLEAR SKIES SHOULD BE FAVORABLE FOR STRONG RADIATIONAL COOLING AND PERHAPS FROST NEAR THE TN RIVER SATURDAY MORNING. THE UPPER RIDGE AXIS WILL EXTEND UP THE EASTERN SEABOARD BY SUNDAY...WITH SOUTHWEST FLOW ALOFT FROM BAJA CALIFORNIA INTO THE GREAT LAKES. SOUTHERLY SURFACE FLOW WILL MODERATE NIGHT TIME LOW TEMPS EARLY NEXT WEEK. GFS AND ECMWF WERE IN GOOD AGREEMENT IN KEEPING THE PRIMARY LOW LEVEL BAROCLINIC ZONE TO THE WEST AND NORTH OF THE MIDSOUTH THROUGH AT LEAST LATE MONDAY. SOME STORMS MAY DRIFT INTO NORTHEAST AR OR THE MO BOOTHEEL...BUT OTHERWISE EXPECT THE MIDSOUTH TO REMAIN UNDER THE WESTERN PERIPHERY OF THE EAST COAST UPPER RIDGE. THE PATTERN WILL BECOME MORE PROGRESSIVE TOWARD MIDWEEK... AS AN UPPER LOW EJECTS ACROSS THE SOUTHERN PLAINS INTO THE MIDSOUTH. THIS UPPER LOW WILL BRING A DECENT CHANCE OF RAIN TO THE MIDSOUTH LATE TUESDAY INTO WEDNESDAY. PWB && .AVIATION... 06Z TAF SET ONLY MINOR CHANGES MADE TO THE 00Z TAF SET. NARROW LINE OF SHRAS CURRENTLY MOVING THROUGH CENTRAL ARKANSAS AT THIS TIME. BEGINNING TIMING OF 8Z AT KJBR...9Z AT KMEM...10Z AT KMKL AND 12Z AT KTUP STILL LOOKS GOOD. ONE CHANGE WITH THIS TAF SET IS CB WAS REMOVED FROM ALL TAF SITES. NO LIGHTNING STRIKE HAS OCCURRED OVER THE PAST HOUR AND A HALF THUS THINK THE THREAT WILL BE VERY ISOLATED. HAVE ALSO TRIED TO NARROW THE WINDOW OF THE TEMPO GROUPS SINCE LINE IS SO SMALL FOR MVFR VSBYS AND IFR CIGS. WOULD NOT BE SURPRISED IF -RA BEHIND INITIAL LINE ENDS EARLIER THAN WHAT TAF SET CURRENTLY SHOWS BUT FOR NOW WILL LEAVE AS IS. HAVE ALSO WENT AHEAD AND BROUGHT KTUP BACK TO VFR CONDITIONS DURING THE AFTERNOON HOURS. STILL NOT CONFIDENT AT KMEM THUS HAVE CONTINUED WITH THE MVFR CIGS BUT WOULD NOT BE SURPRISED TO SEE A 1-3 HOUR WINDOW OF VFR CIGS AT KMEM AS WELL. CIGS WILL LOWER AGAIN AFTER 00Z FROM WRAP-AROUND CLOUDS BEHIND THE DEPARTING LOW. KMKL WILL LIKELY EVEN DROP BACK TO IFR. HAVE ENDED THE WRAP AROUND SHRAS AT KJBR AT 00Z AND KMKL AT 3Z. WIND SPEEDS SHOULD FINALLY BEGIN TO LESSEN AFTER 00Z BUT SPEEDS WILL STILL REMAIN BETWEEN 10-12 KTS WITH POSSIBLY HIGHER GUSTS. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 55 43 62 41 / 20 0 0 0 MKL 54 44 61 37 / 60 20 0 0 JBR 53 41 61 38 / 20 0 0 0 TUP 56 41 62 38 / 90 10 0 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 2, 7:18 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 718 PM CDT WED NOV 2 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-040230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 718 PM CDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Arkansas, 2011Wind Advisories in Mississippi, 2011Wind Advisories in Tennessee, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.